Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
144 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for anxiety and insomnia

Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

default
Posted on Wed, 8 Jun 2016 in Headache and Migraines
Question: Hi ,
My mother was suffering from anxiety and insomnia I think about 8-10 years back.
AT that time some doctor prescribed her Imipam , Trazine H and Cloze md medicines.
She has been taking these medicines from past ten years, on and off,a s she use to get sleep with these medicines(without anyone being aware of this that she is taking these medicines.
But now her condition is even more severe, she will gets irritated for no reason , She shouts for now reason, excess of sleep, in fact if no one interferes she will sleep for about 15 -18 hours a day, she feels week as well, I mean blank out is very common.
Also most of the time I have observed that she is just lost, even while conversation with someone she will listen for sometime and the lost as if she is not Listening.
One more strange things which I thought is related to hearing problem, but if she is quiet or pays attention she can listen to very low voice conversation as well, but most of the time if we talk normally or even very loudly , she doesnt hear anything or takes 3-4 times to confirm that she hear what people said.
other than these she suffers from stomach ache , UTI sensation in her bones , sometime she cant even walk properly, someone needs to guide her to do stuff if its other than her routine chorus
I am not sure if this is the long term impact these medicines.
doctor
Answered by Dr. Neeraj Kumar 2 hours later
Brief Answer:
Require detailed examination and investigation

Detailed Answer:
Hello XXXXXXX
I have gone through your question and understand your concerns.
At this age possibility of fronto temporal dementia or alzheimers disease due to brain degeneration are possibilities.
Detailed work up is required.
Visit to a neurologist for proper examination is the first step. Brain Mri may be required.
Blood investigation like Thyroid profile, vitamin B 12, renal function test, liver function test, blood sugar and blood pressure measurement should be done.
Behavioural abnormalities may be a part of same disease.
Imipramine can be continued but doses to be reduced if sedation is more.
Advice and consultation from a psychiatrist will be fruitful.
Other medications can be started once investigation is done and diagnosis settled.
Possibility of drug related side effect is less and require above investigation first.
Hope you found the answer helpful.
Do get back to me for further queries.
Review with reports.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Deepak
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Insomnia

doctor1 MD

I was diagnosed with sleep apnea in 2011. I didn t know snoring really loud was a condition until the girl I was seeing, couldn t stand sleeping...

doctor1 MD

If anxit-0.5 is taken without Dr. prescription, what will be the side effects? A diabetic BP patient of nearly 36 years is consuming this tablet...

doctor1 MD

I am a patient suffering with rheumatoid arthritis and have lot of sleepless nights due to pains and take zolefresh 5 and 10 mg as per loss of...

doctor1 MD

I do use medical marijuana for insomnia and have recently been diagnosed with Hypothyroidism. After reading some of the symptoms of Hypothyroidism,...

doctor1 MD

Can fasting improve insomnia? To fast safely do I need professional supervsion or blood tests? Is fasting safe for slender people?

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg...

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months